MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA FINAL ASSY

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA FINAL ASSY
Model Number 61000
Medical Device Problem Code Inadequate User Interface (2958)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: this issue was identified during an internal evaluation of available run data files.No on-site service was performed.The device this incident occurred on, s/n (b)(4), was updated to (b)(4) on (b)(6) 2016 which no longer allow for height and weight data entry errors.However, on (b)(6) 2016 the customer requested the device software be downgraded back to (b)(4).The customer has declined the installation and use of (b)(4).This issue was identified during an internal evaluation of available run data files.As part of the internal analysis, run data files are filtered to exclude known test machines housed at terumo bct in (b)(4) as well as run data files that meet criteria indicating the run was performed with saline as part of a preventive maintenance procedure.Based on the patient data the customer provided, as well as the run data file, it was determined that the patient¿s actual infusion rate during the wbcd procedure was 0.88 ml of ac/min/ltbv, which is below the maximum ac infusion rate of 1.2ml/min/ltbv allowed on the optia system.Optia calculated a tbv based on entered height ((b)(6)) and weight ((b)(6)).Actual tbv based on patient height ((b)(6)) and ((b)(6)): 5963ml rate of ac infused to the donor per system calculation of tbv = 1394 ml/267min/6.533ltbv = 0.80 ml/min/ltbv adjusted rate of ac infused to the donor for actual tbv = 1394 ml/267min/5.963ltbv = 0.88 ml/min/ltbv correction: optia field action 24 addressed this issue by releasing a safety notification to all optia users to express the importance of entering the correct patient data and following the operator's manual and on-screen prompts.Per optia field action 24, all optia devices in the field have been updated to software version (b)(4).This software version will allow the optia device to determine if entered patient height and weight combinations are feasible.An internal capa was initiated and is applicable to this event.The capa was opened to investigate incidences of transposed height and weight entry.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
An internal investigation was performed of events in which an operator may have incorrectly entered patient data, creating an unreasonable body mass index (bmi).This event was identified during the internal investigation, not reported by the customer, therefore patient outcome is not available.Patient id, age and gender are not available at this time.Entered weight of patient: (b)(6), entered height of patient: (b)(6), calculated tbv: 6533ml, actual weight of patient: (b)(6) kg, actual height of patient: (b)(6), actual tbv: 5963ml.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3, a.4, b.5, h6 & h10.Investigation: one year of service history was reviewed for this device with no issues related to the reported condition identified.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The customer declined to provide the patient's id and age.The patient's gender was obtained from the rdf and weight was obtained from the data sheet.The customer confirmed there was no patient injury or medical intervention required.Calculated bmi: 153.85.
 
Event or Problem Description
Correction of event description: the entered height was 65cm and the entered weight was 65kg.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.3, h.6 and h.10, and corrected information in b.5 and g.4.Investigation: based on the patient data the customer provided, as well as the run data file, it was determined that the patient¿s actual infusion rate during the tpe procedure was 0.21 ml of ac/min/ltbv, which is below the maximum ac infusion rate of 1.2ml/min/ltbv allowed on the optia system.Optia calculated a tbv based on entered height (65cm) and weight (65kg): 2430ml.Rate of ac infused to the donor per system calculation of tbv = 34 ml/66min/2.430ltbv = 0.21 ml/min/ltbv utilizing a worst case scenario, where the operator entered an incorrect height (instead of inadvertently switching the height and weight), a tbv of 3584ml was obtained using an average female height of 152cm with the weight of 65kg.Adjusted rate of ac infused to the donor for actual tbv = 34 ml/66min/3.584ltbv = 0.14 ml/min/ltbv based on this estimation, the ac infusion rate to the patient was 50% more than the optia would have delivered if correct patient data had been used; however, this amount is still well below 1.2ml/min/ltbv.The device this incident occurred on, (b)(6), was updated to v11.3 on (b)(6) 2021 which no longer allows for height and weight data entry errors.Correction: training: the distributer service manager confirmed a discussion was held with the customer regarding height/weight data and stated that the customer was aware of the importance of entering the correct values.Root cause: user interface issue.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA FINAL ASSY
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11693625
Report Number1722028-2021-00158
Device Sequence Number3192175
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
BK140151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/26/2021
06/16/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/04/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight65